PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Analysis of an adhesive contact problem for elastic materials

Volume 44 / 2017

Arezki Touzaline Applicationes Mathematicae 44 (2017), 15-31 MSC: 35J85, 47J20, 49J40, 74M15. DOI: 10.4064/am2296-7-2016 Published online: 27 December 2016


The goal of this paper is to study a mathematical model which describes the adhesive frictionless contact between a deformable body and a foundation. The body consists of an elastic material and the process is assumed to be quasistatic. The adhesive contact condition on the normal direction is modeled by a version of normal compliance condition with unilateral constraint. The adhesion is modeled with a surface variable, the bonding field, whose evolution is described by a first-order differential equation. We present a variational formulation of the mechanical problem and prove the existence and uniqueness of a weak solution. Also, we study a penalized contact problem which admits a unique solution. We prove that when the penalization parameter converges to zero, the solution converges to the solution of the original model. The technique of the proof is based on time-dependent variational inequalities, differential equations and the Banach fixed-point theorem.


  • Arezki TouzalineDynamical Systems Laboratory
    Faculty of Mathematics, USTHB
    BP 32 El Alia
    Bab-Ezzouar, 16111, Algiers, Algeria

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image